MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name-(b)(6) hospital.
 
Event or Problem Description
It was reported that device entrapment occurred.The 50% stenosed target lesion was located in the moderately tortuous and moderately calcified anterior tibial artery.A 2.5mm x 220mm x 150cm coyote balloon and a 300 cm, 18g victory 14 guidewire were selected for use.During the procedure, after an unsuccessful attempt to access the target lesion from the popliteal artery, the victory guidewire was taken out of the balloon to insert another wire.However, the tip of the wire became detached and got stuck in the hub.To dislodge the stuck tip, a saline solution was injected into the balloon and the back end of the victory guidewire was used to push out the detached tip in the balloon hub outside of the patient.Hence, the tip of the balloon was noticed to be kinked during removal.The procedure was completed with a different victory guidewire and a different coyote balloon.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed buckling to the shaft inside the hub.Device to device interaction test was performed and a test guidewire could not pass through.The hub was x-ray and no guidewire was found inside the damaged section.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the device that would have contributed to the reported event.E1.Initial reporter facility name-(b)(6) hospital.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18584684
Report Number2124215-2024-00502
Device Sequence Number12890981
Product Code DQY
UDI-Device Identifier08714729796718
UDI-Public08714729796718
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0032135344
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite